Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 7, NWS Cheyenne, WY

May 8, 2022Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 8, 2022, 10:37 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2022, 10:37 PM MDT (04:37 UTC)
Expired
May 8, 2022, 11:30 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE

The radar

The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 11:15 PM MDTHAIL 1.55 N Alliance, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2022-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2022-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS55 KCYS 090437
SVRCYS
NEC013-045-090530-
/O.NEW.KCYS.SV.W.0007.220509T0437Z-220509T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
1037 PM MDT Sun May 8 2022

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Box Butte County in the Panhandle of Nebraska...
  Southeastern Dawes County in the Panhandle of Nebraska...

* Until 1130 PM MDT.

* At 1037 PM MDT, a severe thunderstorm was located 10 miles
  southwest of Hemingford, or 21 miles northwest of Alliance, moving
  northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hemingford, Wild Horse Butte, Box Butte Campground, Red Cloud
  Campground, Berea, Box Butte Dam and Chadron St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4224 10275 4204 10323 4230 10344 4288 10280
      4279 10279 4278 10277
TIME...MOT...LOC 0437Z 222DEG 45KT 4225 10325 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Natoli
3 follow-up statements
674 
WWUS55 KCYS 090456
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
1056 PM MDT Sun May 8 2022

NEC013-045-090530-
/O.CON.KCYS.SV.W.0007.000000T0000Z-220509T0530Z/
Box Butte NE-Dawes NE-
1056 PM MDT Sun May 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES...

At 1056 PM MDT, a severe thunderstorm was located near Box Butte Dam,
or 22 miles northwest of Alliance, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hemingford, Wild Horse Butte, Box Butte Campground, Berea, Box Butte
Dam and Chadron St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4224 10275 4211 10307 4243 10328 4288 10280
      4279 10279 4278 10277
TIME...MOT...LOC 0456Z 221DEG 42KT 4239 10308 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Natoli
435 
WWUS55 KCYS 090513
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
1113 PM MDT Sun May 8 2022

NEC013-045-090530-
/O.CON.KCYS.SV.W.0007.000000T0000Z-220509T0530Z/
Box Butte NE-Dawes NE-
1113 PM MDT Sun May 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES...

At 1111 PM MDT, a severe thunderstorm was located 10 miles northeast
of Box Butte Dam, or 14 miles southwest of Hay Springs, moving
northeast at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 1101PM, a wind gust of 84 MPH was 
         reported 5 miles southeast of Alliance.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Wild Horse Butte and Chadron St Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4224 10275 4221 10286 4255 10315 4288 10280
      4279 10279 4278 10277
TIME...MOT...LOC 0511Z 222DEG 45KT 4254 10290 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Natoli
822 
WWUS55 KCYS 090526
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
1126 PM MDT Sun May 8 2022

NEC013-045-090536-
/O.EXP.KCYS.SV.W.0007.000000T0000Z-220509T0530Z/
Box Butte NE-Dawes NE-
1126 PM MDT Sun May 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES WILL EXPIRE AT 1130 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4224 10275 4221 10286 4255 10315 4288 10280
      4279 10279 4278 10277
TIME...MOT...LOC 0526Z 222DEG 45KT 4267 10274 

$$

Natoli

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:50 PM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, May 8, 2:50 PM MDT, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
250 PM MDT Sun May 8 2022

.SHORT TERM...(Tonight and tomorrow)
Issued at 250 PM MDT Sun May 8 2022

Key Impact Messages:

1) Marginal risk exists for severe weather across the northwestern
portions of the Nebraska Panhandle. Best window for convection
will be after 6 PM. Small hail and strong winds are the main
concerns.

2) Strong winds are expected to develop across much of eastern
Wyoming and the Nebraska Panhandle by Monday morning. High Wind
Watches and Warnings have been issued. Wind prone areas will see
the strongest winds with gusts exceeding 65 mph. Elsewhere, wind
gusts will range between 50 and 60 mph.

3) Accumulating mountain snow is possible across the Sierra Madre
and Snowy ranges this evening. Snow accumulations will be between
2-5".

Weather Details: Current radar analysis and trends over the past
hour has showed an area of scattered rain showers with isolated
thunderstorm cores developing within the larger rain shield. These
initial thunderstorm pulses will have the potential to produce
very small hail and a few lightning strikes. Thunderstorm chances
are expected to increase as we head into the evening hours with
the threat shifting to the east into the northern Nebraska
Panhandle. The Storm Prediction Center has highlighted a Marginal
risk for severe thunderstorms this evening across the northern
Nebraska Panhandle.

We will be tracking a surface low pushing east of the divide this
evening that will shift a warm front northward into southern
Wyoming this evening. Deeper moisture across south central
Nebraska will begin to slowly advect north and west, getting into
portions of the Panhandle this evening. The limiting factor for
more robust convection is the limited surface based instability
and if the overall shear is too strong and will shear apart most
of the updrafts. The storms that will pose the biggest threat will
the elevated storms that manage to tap into some of the elevated
CAPE aloft. These storms will have plenty of shear to maintain
healthy ventilation and will pose a hail threat as these storms
will grow well above the freezing level.

The surface low will lift to the NNE throughout the evening and as
the winds begin to back, expect convection to quickly dissipate
as CAA and drier air begin to work into the region from the NW.

We will shift focus to watching for the develop of high winds
across much of eastern Wyoming and the Nebraska Panhandle. A
passing shortwave trough will tighten the pressure gradient
heading into Monday morning with a belt of 68-72 knot winds
developing across the south Laramie Range and into Central Laramie
County. Downward mixing should be sufficient enough to mix down
these strong winds. This trend will continue into the afternoon
hours, becoming more widespread as downward omega values increase,
especially across the Bordeaux area. Confidence has increased
this forecast package to upgrade these areas into a High Wind
Warning.

Concerning the High Wind Watches that are in effect for the rest
of eastern Wyoming and most of the Nebraska Panhandle, these areas
may take a little longer to see these strong winds. Morning clouds
are expected across much of the Nebraska Panhandle when the first
belt of strong wind arrives. These clouds will limit mixing
potential across these areas. By 15z all indicators are suggesting
a quick erosion of all clouds and area soundings show 40-45 winds
from the surface to the bottom of the mixing layer with 55-60
knot winds pooled up at the top of the mixing layer. Better
downward omega values develop which will help mix down these
winds. We will have to monitor morning cloud cover as they will
play a role in the wind forecast tomorrow afternoon.

.LONG TERM...(Tuesday through next Sunday)
Issued at 250 PM MDT Sun May 8 2022

Key Impact Messages:

1) Another round of elevated to high winds across SE Wyoming likely
Thursday through Friday late week. If trends hold, High Wind Watches
could become needed. Elevated fire weather could also result but
recent green up will help.

2) Active pattern mid-week through the weekend with above normal
temperatures Wednesday, cold front Thursday, brief warm up Friday
then another cold front early Saturday. Will need to monitor
Thursday for possible storms but this is conditional and low
confidence at this time.

Weather Details: H5-H7 southwest flow will be in place across much
of the central Rockies to the High Plains and Dakotas. This pattern
will persist through at least Thursday until the first in a series
of shortwave troughs pivot across the region. Tuesday and Wednesday
will be above normal temperatures and dry with no to only very week
impulses embedded in the SW H5 flow. By Thursday, while some shoring
up between models has occurred, GFS remains slightly farther north
and closed vs. more open and slightly farther south EC. Both
solutions bring a dry slot along its southern periphery - the
questions will be - will CO be dry slotted (EC) or CO/WY/NE be dry
slotted (GFS) on Thursday with storms forming farther east and north
Thursday afternoon and night. EC keeps warm sector over NE Panhandle
about 6 hours longer vs. GFS early afternoon Thursday. Overall
confidence is low but will watch this period if NE Panhandle will
remain closer, right at, or just behind a strong/severe line of
showers/storms that appear probable with the strong forcing and
buoyancy.

Shortly on the heels will be another shortwave trough late Friday
into early Saturday. Combination of these systems and tightening
height gradients will accelerate winds in the H7-H85 layer. Likely
mixing and between system subsidence will likely aid in a High Wind
event at least for wind prone areas and perhaps more areas across
the High Plains of WY into NE Panhandle. If current trends hold,
additional high wind highlights will be likely.

Late Friday into Saturday will feature a cold front passage with
enough forcing for some precipitation to be possible. GFS has come
into more agreement with EC and no longer cuts off the system across
the Central Plains and remains more open farther north. Confidence
decreases beyond this period further with either possible ridging or
NW flow impulse influencing into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1213 PM MDT Sun May 8 2022

VFR conditions early this afternoon with isolated/scattered -SHRA
expected to develop next couple of hours. Scattered -TSRA to
brief TSRA will be possible from 22Z through 06Z tonight near KCYS
to KCDR and southward across NE Panhandle. -SHRA near KLAR also
likely but ends earlier by 03-04Z. Brief reductions in visibility
likely if -TSRA impacts any site. Greatest chances of this would
be KCDR and KAIA to KBFF with moderate confidence at KCYS and
KSNY. Overnight, temperatures will cool at KSNY enough for -SHSN
with visibility reduction through 13Z Monday. Lastly, surface
winds will increase significantly Monday morning to afternoon of
25-35 knots sustained with gusts 40-55kts for KLAR/KCYS/KBFF/
KAIA/KCDR. Elevated winds still at KSNY and KRWL but slightly
lower. Low level turbulence will be likely through early Monday
evening before winds decrease.

&&

.FIRE WEATHER...
Issued at 250 PM MDT Sun May 8 2022

Minimal fire weather concerns through most of next
week with spring green-up underway and additional precipitation
expected with snow above 6500 feet. Scattered to numerous rain
showers and scattered thunderstorms are expected this afternoon
and this evening across most of southeast Wyoming and western
Nebraska. Strong, gusty winds will develop across much eastern
Wyoming and western Nebraska tomorrow, but relative humidity
values will remain above 20 percent.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday morning through Monday evening for
     WYZ102.

     High Wind Watch from late tonight through Monday evening for
     WYZ108-113-115-119.

     High Wind Warning from 3 AM to 9 PM MDT Monday for WYZ106-107-
     110-116>118.

NE...High Wind Watch from Monday morning through Monday evening for
     NEZ002-003-019>021-095-096.

&&

SHORT TERM...AW
LONG TERM...JSA
AVIATION...JSA
FIRE WEATHER...AW
Hazardous weather outlook, May 8, 1:44 PM MDT, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
144 PM MDT Sun May 8 2022

WYZ106-107-110-116>118-091945-
Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
144 PM MDT Sun May 8 2022

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to scattered showers and thunderstorms are possible this
evening. Severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Strong, gusty winds will develop Monday morning and continue into
Monday night. Wind gusts between 60-65 mph can be expected. High
Wind Warnings have been issued for these areas for Monday.

.Spotter information statement...

Spotter activation is not anticipated at this time.

NEZ002-003-019>021-054-055-095-096-WYZ102-108-113-115-119-091945-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-Upper North Platte River Basin-Laramie Valley-
East Laramie County-
144 PM MDT Sun May 8 2022

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered strong to potential severe thunderstorms are possible
this evening. The main area of concern will be across the northern
Nebraska Panhandle. Small hail and gusty winds are the main
hazards.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Breezy conditions will develop tomorrow afternoon. Wind gusts
between 50-55 mph are possible. A High Wind Watch has been issued
for these areas for Monday.

.Spotter information statement...

Spotter activation may be needed, but not anticipated at this
time.

WYZ112-114-091945-
Sierra Madre Range-Snowy Range-
144 PM MDT Sun May 8 2022

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Accumulating snow will be possible this evening. Snow
accumulations between 2-5" will be possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Hazardous weather is not expected at this time.

.Spotter information statement...

Spotter activation is not anticipated at this time.

WYZ101-103>105-109-111-091945-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-Southwest Carbon County-
144 PM MDT Sun May 8 2022

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Hazardous weather is not expected at this time.

.Spotter information statement...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, May 8, 5:35 PM MDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
535 PM MDT Sun May 8 2022

NEZ003-021-090015-
Box Butte NE-Morrill NE-
535 PM MDT Sun May 8 2022

...A strong thunderstorm will impact portions of southern Box Butte
and northern Morrill Counties through 615 PM MDT...

At 535 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kilpatrick Lake, or 19 miles west of Alliance, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alliance, Alliance Airport and Kilpatrick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4188 10333 4199 10335 4211 10340 4224 10275
      4210 10274 4209 10271 4191 10267
TIME...MOT...LOC 2335Z 263DEG 41KT 4201 10324

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Natoli
Special weather statement, May 8, 7:58 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
758 PM MDT Sun May 8 2022

WYZ106>108-090245-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
758 PM MDT Sun May 8 2022

...A strong thunderstorm will impact portions of northwestern Goshen
and northeastern Platte Counties through 845 PM MDT...

At 758 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lakeview North, or near Wheatland, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wheatland, Guernsey, Chugcreek, Lakeview North, Y-O Ranch, Grayrocks
Reservoir, Guernsey Campground and Hartville.

This includes Interstate 25 in Wyoming between mile markers 78 and
89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4200 10491 4210 10508 4260 10471 4241 10426
TIME...MOT...LOC 0158Z 217DEG 38KT 4210 10493

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Natoli
Local storm report, May 8, 8:10 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT SUN MAY 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             WHEATLAND               42.05N 104.96W
05/08/2022  M0.70 INCH       PLATTE             WY   EMERGENCY MNGR

            REPORT OF DIME-SIZED HAIL IN WHEATLAND.

&&

MB
Special weather statement, May 8, 8:53 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
853 PM MDT Sun May 8 2022

WYZ106-107-115>118-090330-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
Laramie Valley WY-
853 PM MDT Sun May 8 2022

...A strong thunderstorm will impact portions of east central Albany,
northwestern Laramie and southwestern Platte Counties through 930 PM
MDT...

At 853 PM MDT, Doppler radar was tracking a strong thunderstorm near
Iron Mountain, or 19 miles northeast of Laramie, moving east at 50
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chugwater, Iron Mountain, Baldy Peak and Slater.

This includes Interstate 25 in Wyoming between mile markers 36 and
56, and between mile markers 62 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4140 10547 4166 10558 4188 10484 4152 10474
TIME...MOT...LOC 0253Z 253DEG 43KT 4153 10534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Natoli
Special weather statement, May 8, 10:11 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1011 PM MDT Sun May 8 2022

NEZ002-003-019-021-095-096-WYZ108-090500-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Goshen County WY-
1011 PM MDT Sun May 8 2022

...A strong thunderstorm will impact portions of northwestern Box
Butte, northern Scotts Bluff, northwestern Morrill, southwestern
Dawes, southern Sioux and east central Goshen Counties through 1100
PM MDT...

At 1010 PM MDT, Doppler radar was tracking a few strong
thunderstorms near Lake Alice, or 8 miles north of Scottsbluff,
moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Hemingford, Lyman,
Lake Minatare Campground, Agate Bed National Monument, Scotts Bluff
National Monument, Kilpatrick Lake, Berea, Flahertys Corner,
Scottsbluff Airport, Lake Minatare, Lake Alice, Henry and Marsland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4181 10371 4197 10418 4265 10362 4224 10286
TIME...MOT...LOC 0410Z 223DEG 46KT 4198 10364

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Natoli

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 10:11 PM MDTSpecial Weather StatementCYSBox Butte, Scotts Bluff, Sioux49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.